MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL VASCULAR; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL VASCULAR; DILATOR, ESOPHAGEAL
Model Number 23375
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 15-jul-2022.It was reported that balloon damage occurred.The patient presented with peripheral arterial disease.The target lesion was located in the non-tortuous and non-calcified superficial femoral artery.A 12-4/5.8/75 xxl vascular balloon catheter was advanced for dilatation.However, during the procedure, a kink was noted on the balloon itself.The device was removed and the procedure was completed with a non-boston scientific balloon.No patient complications were reported.However, device analysis revealed a balloon pinhole.
 
Additional Manufacturer Narrative
A xxl device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood was present in the balloon which is indicative of a leak.The balloon was attached to an encore inflation device, subjected to positive pressure and liquid was observed to be leaking from a balloon pinhole located 2mm proximal from the distal markerband.The rated burst pressure for this device is 8 atmospheres.A visual and tactile examination identified no kinks or damage to the shaft which may have potentially contributed to the complaint incident.A visual examination identified no issues with the tip of the device that could have contributed to the complaint incident.This concludes the product analysis.

Brand Name
XXL VASCULAR
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15081418
Report Number2134265-2022-08084
Device Sequence Number4119242
Product Code LIT
UDI-Device Identifier08714729096146
UDI-Public08714729096146
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K150303
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2022
Device Model Number23375
Device Catalogue Number23375
Device Lot Number0024863890
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/15/2022
Initial Report FDA Received Date07/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown